MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-350-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 01/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that the pipeline index procedure notes indicated potential incomplete wall apposition.Completion angiography of the left internal carotid artery demonstrated the presence of the pipeline device across the neck of the aneurysm with no evidence of contrast extravasation.It was better apposed to the vessel wall; there was a small ear not apposed at the proximal end.There was no evidence of any major parent vessel compromise.Intracranial vessels were seen and its branches without evidence of a vessel drop off, extravasation or embolus.The site reported that mri imaging the day after the procedure showed multiple small foci of diffusion restriction within the left caudate head, bilateral frontal lobes, left parietal lobe, and left posterior temporal lobe.Corelab imaging agreed with the report of small infarcts seen in the left and right frontal and left head of the caudate.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported the site did not report any sign/symptom or adverse event for this subject.No action is taken.Regarding the mri findings, the site responded to safety query and stating ¿the review with the physician has determined these not to be a safety concern¿.The site declined to report an adverse event for the mri findings.The ¿wall apposition¿ issue is under investigator review and query is pending site¿s response.There was no device deficiencies.The cause of he event was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the site responded to safety query and confirmed that wall apposition was achieved.Per site, ¿the healthcare provider reviewed the angiogram as well as the crf and confirmed wall apposition was achieved.¿.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15116835
Report Number2029214-2022-01244
Device Sequence Number20238729
Product Code OUT
UDI-Device Identifier00763000284145
UDI-Public00763000284145
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/06/2024
Device Model NumberPED2-350-12
Device Catalogue NumberPED2-350-12
Device Lot NumberB277528
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2022
Supplement Date Received by Manufacturer08/03/2022
08/18/2022
Initial Report FDA Received Date07/27/2022
Supplement Report FDA Received Date08/17/2022
09/08/2022
Date Device Manufactured10/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American